Alert archive / Kansas / River Flood Warnings in 2019

River Flood Warning 1, NWS Dodge City, KS

May 8, 2019Barber County, Kansas

NWS Dodge City, KS issued this river flood warning at May 8, 2019, 8:50 AM CDT for Barber County, Kansas. It took effect at May 8, 2019, 5:35 PM CDT. It was in force for 59 hr.

The area

The outline as issued.

The facts

Issued
May 8, 2019, 8:50 AM CDT (13:50 UTC)
In effect from
May 8, 2019, 5:35 PM CDT
Expired
May 11, 2019, 4:12 AM CDT
In force
59 hr
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Flood severity
Minor

County Barber County, KS

The radar

The Vance AFB radar (KVNX), 49 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Medicine Lodge River near Kiowa (KIOK1). The gauge peaked at 12.12 ft at May 9, 2019, 8:00 PM CDT.

actionminormoderatemajor051005/0805/0905/1005/1105/12
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07149000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

485 
WGUS43 KDDC 081350
FLWDDC
Bulletin - Immediate Broadcast Requested
Flood Warning 
National Weather Serice Dodge City KS
850 AM CDT Wed May 8 2019

...The National Weather Service in Dodge City, Ks has issued a flood 
warning for the following rivers in Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.

.Heavy rain that fell Monday and Tuesday has resulted in widespread flooding of streams in Barber County. The Medicine Lodge River is expected to rise above flood stage as the water flows downstream. Low lying areas and rural roadways likely are covered with water and may be impassable.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

&&

KSC007-090149-
/O.NEW.KDDC.FL.W.0001.190508T2235Z-190510T0840Z/
/KIOK1.1.ER.190508T2235Z.190509T1200Z.190510T0240Z.NO/
850 AM CDT Wed May 8 2019

The National Weather Service in Dodge City, Ks has issued a 

* Flood Warning for 
  The Medicine Lodge River Near Kiowa 2NE.
* from this afternoon to late Thursday night.
* At  8:30 AM Wednesday the stage was 6.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 11.3 feet by tomorrow morning.the river 
  will fall below flood stage by tomorrow late evening.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the 
  surrounding countryside will begin when the river stage exceeds 
  11.5 feet.
* * Flood history...This crest compares to a previous crest of 11.3 
  feet on October 31 1979.

&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
9 follow-up statements
432 
WGUS83 KDDC 081938
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
238 PM CDT Wed May 8 2019

...The Flood Warning continues for the following rivers in Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.

.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

The next statement will be issued ***TIME OF NEXT ISSUANCE***


&&

KSC007-090737-
/O.EXT.KDDC.FL.W.0001.190508T2323Z-190510T0840Z/
/KIOK1.1.ER.190508T2323Z.190509T1200Z.190510T0240Z.NO/
238 PM CDT Wed May 8 2019

The Flood Warning continues for
  The Medicine Lodge River Near Kiowa 2NE.
* At  2:30 PM Wednesday the stage was 7.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 11.3 feet by tomorrow morning.the river will fall 
  below flood stage by tomorrow late evening.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the 
  surrounding countryside will begin when the river stage exceeds 
  11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3 
1996.
&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
284 
WGUS83 KDDC 090811
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
311 AM CDT Thu May 9 2019

...The Flood Warning continues for the following rivers in Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

The next statement will be issued later this afternoon


&&

KSC007-092010-
/O.EXT.KDDC.FL.W.0001.000000T0000Z-190510T0800Z/
/KIOK1.1.ER.190509T1708Z.190510T0000Z.190510T0200Z.NO/
311 AM CDT Thu May 9 2019

The Flood Warning continues for
  The Medicine Lodge River Near Kiowa 2NE.
* At  3:01 AM Thursday the stage was 9.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 10.3 feet by this evening.the river will fall below 
  flood stage by tonight.
* Impact...At 10.0 feet...
* this crest compares to a previous crest of 10.4 feet on May 27 
1995.
&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
690 
WGUS83 KDDC 091054
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
554 AM CDT Thu May 9 2019

...The Flood Warning continues for the following rivers in Kansas..
  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

The next statement will be issued later this afternoon


&&

KSC007-092253-
/O.CON.KDDC.FL.W.0001.000000T0000Z-190510T0800Z/
/KIOK1.1.ER.190509T1030Z.190509T1800Z.190510T0200Z.NO/
554 AM CDT Thu May 9 2019

The Flood Warning continues for
  The Medicine Lodge River Near Kiowa 2NE.
* At  5:46 AM Thursday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.5 feet by this
  afternoon. The river will fall below flood stage tonight.
* Impact...At 10.0 feet...
* this crest compares to a previous crest of 10.5 feet on March 24 
2000.
&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
140 
WGUS83 KDDC 091346
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
846 AM CDT Thu May 9 2019

...The Flood Warning continues for the following river in Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.

.Runoff from heavy rainfall Tuesday and Tuesday night has resulted in flooding 
along the Medicine Lodge River. Significant rainfall is not expected for several 
days, and flooding will continue to subside throughout Barber County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

The next statement will be issued ***TIME OF NEXT ISSUANCE***


&&

KSC007-100145-
/O.EXT.KDDC.FL.W.0001.000000T0000Z-190510T0925Z/
/KIOK1.1.ER.190509T1030Z.190509T1800Z.190510T0325Z.NO/
846 AM CDT Thu May 9 2019

The Flood Warning continues for
  The Medicine Lodge River Near Kiowa 2NE.
* At  8:31 AM Thursday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.8 feet by this
  afternoon. The river will fall below flood stage tonight.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the 
  surrounding countryside will begin when the river stage exceeds 
  11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3 
1996.
&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
538 
WGUS43 KDDC 092036
FLWDDC
Bulletin - Immediate Broadcast Requested
Flood Warning 
National Weather Service Dodge City KS
336 PM CDT Thu May 9 2019

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Kansas...
  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.

. Water levels on the Medicine Lodge River near Kiowa 2NE have
continued to rise this morning and early afternoon. The river is 
expected to crest late tonight at two and a half feet above flood stage.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

&&

KSC007-100836-
/O.EXT.KDDC.FL.W.0001.000000T0000Z-190511T0730Z/
/KIOK1.2.ER.190509T1030Z.190510T0600Z.190511T0130Z.NO/
336 PM CDT Thu May 9 2019

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Medicine Lodge River Near Kiowa 2NE.* At  2:46 PM Thursday the stage was 11.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 12.5 feet by 
  after midnight tonight. The river will fall below flood stage 
  tomorrow evening.
* Impact...At 12.5 feet...Prepare for right bank (west bank) 
  overflows encroaching onto the adjacent lowlands when the river 
  stage exceeds 12.5 feet.
* * Flood history...This crest compares to a previous crest of 12.1 
  feet on October 12 1973.

&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$

Gerard
025 
WGUS83 KDDC 100806
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
306 AM CDT Fri May 10 2019

...The Flood Warning continues for the following rivers in Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

The next statement will be issued later today


&&

KSC007-102005-
/O.EXT.KDDC.FL.W.0001.000000T0000Z-190511T0322Z/
/KIOK1.2.ER.190509T1030Z.190510T0115Z.190510T2122Z.NO/
306 AM CDT Fri May 10 2019

The Flood Warning continues for
  The Medicine Lodge River Near Kiowa 2NE.
* At  2:46 AM Friday the stage was 11.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the 
  surrounding countryside will begin when the river stage exceeds 
  11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3 
1996.
&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
356 
WGUS83 KDDC 101327
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
827 AM CDT Fri May 10 2019

...The Flood Warning continues for the following rivers in Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.

.Runoff from heavy rainfall Tuesday will continue to flow down the Medicine 
Lodge River. No significant rainfall is anticipated until around 18 May, and 
high flows gradually will diminish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

The next statement will be issued ***TIME OF NEXT ISSUANCE***


&&

KSC007-110126-
/O.EXT.KDDC.FL.W.0001.000000T0000Z-190511T0246Z/
/KIOK1.2.ER.190509T1030Z.190510T0115Z.190510T2046Z.NO/
827 AM CDT Fri May 10 2019

The Flood Warning continues for
  The Medicine Lodge River Near Kiowa 2NE.
* At  8:16 AM Friday the stage was 11.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the 
  surrounding countryside will begin when the river stage exceeds 
  11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3 
1996.
&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
073 
WGUS83 KDDC 101906
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
206 PM CDT Fri May 10 2019

...The Flood Warning continues for the following rivers in Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.

.Runoff from heavy rainfall Tuesday will continue to flow down the Medicine 
Lodge River. No significant rainfall is anticipated until around 18 May, and 
high flows gradually will diminish.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.



&&

KSC007-110705-
/O.EXT.KDDC.FL.W.0001.000000T0000Z-190511T0925Z/
/KIOK1.2.ER.190509T1030Z.190510T0115Z.190511T0325Z.NO/
206 PM CDT Fri May 10 2019

The Flood Warning continues for
  The Medicine Lodge River Near Kiowa 2NE.
* At  1:46 PM Friday the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the 
  surrounding countryside will begin when the river stage exceeds 
  11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3 
1996.
&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
251 
WGUS83 KDDC 110205
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
905 PM CDT Fri May 10 2019

...The Flood Warning continues for the following rivers in Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.

. Water levels continue to drop for the Medicine River near 
Kiowa. The river is expected drop below flood stage later tonight.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

This will be the last statement issued for this flood warning.


&&

KSC007-110912-
/O.EXT.KDDC.FL.W.0001.000000T0000Z-190511T0912Z/
/KIOK1.2.ER.190509T1030Z.190510T0115Z.190511T0312Z.NO/
905 PM CDT Fri May 10 2019

The Flood Warning continues for
  The Medicine Lodge River Near Kiowa 2NE.
* At  8:30 PM Friday the stage was 10.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 10.0 feet...
* this crest compares to a previous crest of 10.4 feet on May 27 
1995.
&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at May 8, 5:30 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 8, 5:30 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
530 AM CDT Wed May 8 2019

...Updated Aviation Discussion...

.SHORT TERM...(Today and tonight)
Issued at 329 AM CDT Wed May 8 2019

Models this morning were in good agreement with increasing low
level moisture across southwest Kansas while keeping a surface
boundary south central Kansas and northwest Oklahoma. Given the
depth of the low level moisture forecast this afternoon across
southwest Kansas do not think much, if any, sunshine will be
possible late today. The exception will be near the Oklahoma
border and in portions of south central Kansas. Based on limited
sun today will trend towards keeping temperatures on the cool side
and undercut the coolest guidance for all but extreme south
central Kansas.

Afternoon thunderstorms still look likely today as an upper level
trough, associated with the left exit region of a 250mb jet,
crosses southwest Kansas during the afternoon. Also noticing a -15
to -18c 500mb cool pool being present this afternoon over the
surface boundary with CAPE values in excess of 2000 j/kg. 0-6km
shear supporting rotating updrafts so the potential exists that
some severe thunderstorms near our surface boundary as the 500mb
cool pool passes...should the atmosphere recover early this
afternoon. Precipitable water values not nearly as high as the
past few days but still the NAM had around one inch over south
central Kansas so would not be surprised to see some localized
heavy rainfall will also be possible with these storms. Given all
this it appears that south central Kansas will once again be
looking at another chance for severe thunderstorms later today.
Golf ball hail, and strong winds. Even an isolated tornado can not
be ruled out given for forecast low level shear. Brief heavy
rainfall will also create a localized flash flood hazard given the
saturated grounds across most of south central Kansas.

Skies will stay mostly cloudy overnight as cooler air continues
to invade southwest Kansas. Temperatures will fall back into the
30s by early Thursday morning. Those with sensitive plants,
especially west and north of Garden City should be prepared for
near 35 degree temperatures early Thursday morning.

.LONG TERM...(Thursday through Tuesday)
Issued at 329 AM CDT Wed May 8 2019

As a cutoff upper low develops over southern California late week
another upper level wave will move from the based of this
developing cutoff low and eject it into the Central Plains. As
this next upper wave passes during the day on thursday there
appears to be enough moisture and lift for a rain showers the day
across western Kansas. Cloud cover and the chance for some light
precipitation will keep temperatures on the cool side. Highs at
this time on Thursday currently appear to be mainly in the 50 to
55 degree range.

Gardeners should be prepared for some near freezing temperatures
early Friday morning. With some partly to mostly clear skies and
light winds the conditions are favorable for lows Friday morning
ranging from the low to mid 30s.

Unseasonably cool temperatures will continue Friday and Saturday
but warmer temperatures are still on track to return for late this
weekend and early next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 523 AM CDT Wed May 8 2019

Scattered showers and thunderstorms are expected today. The best
chance for these storms to impact the Liberal, Dodge City and
Garden City airport will be from 15z to 21z Thursday. The IFR and
LIFR ceilings early this morning will gradually improve into the
MVFR category after 18z Thursday. Areas of fog reducing
visibilities to less than one mile will be possible until 15z.
Northeast winds at 10 to 15 knots early this morning will become
northwest by late day. Tonight ceilings will lower once again into
the IFR/LIFR category as gusty north winds of near 20 knots
develop.

&&

.HYDROLOGY...
Issued at 329 AM CDT Wed May 8 2019

There will be a chance for some moderate to heavy rainfall across
south central Kansas today as an upper level trough crosses the
Central Plains. Precipitable water values are not as high as the
past few days but given how saturated the ground is will continue
with the flash flood watch for today. The area with the greatest
likelihood for this heavier rainfall will be east of highway 183.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  60  38  50  35 /  70  10  20   0
GCK  57  38  49  33 /  70  10  30  10
EHA  60  38  50  36 /  30  30  30  10
LBL  63  38  50  36 /  40  20  20  10
HYS  58  39  51  35 /  60  20  30   0
P28  70  43  53  39 /  40  30  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 10 AM CDT /9 AM MDT/ this morning for
KSZ030-031-043>045-061>064-074>078-084>087.

Flash Flood Watch through this evening for KSZ065-066-079>081-
088>090.

&&

SHORT TERM...Burgert
LONG TERM...Burgert
AVIATION...Burgert
HYDROLOGY...Burgert
Hazardous weather outlook, May 8, 4:47 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
447 AM CDT Wed May 8 2019

KSZ030-031-043>046-061>066-074>081-084>090-091000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
447 AM CDT Wed May 8 2019 /347 AM MDT Wed May 8 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Thunderstorms will be possible today across southwest and south
central Kansas. A few of these storms will be capable of producing
Quarter to Golf ball size hail. Across south central Kansas an
isolated tornado can not be ruled out. Brief periods of moderate
to heavy rainfall may also lead to localized flooding across south
central Kansas.

Day 1 Hazards
-------------
* Tornado: Elevated risk
* Hail: Elevated risk
* Thunderstorm wind damage: Elevated risk
* Flooding: Elevated risk
* Lightning: Elevated risk
* Non-thunderstorm wind: Limited risk

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Days 2-7 Discussion
-------------------

Temperatures will fall back into the 30s by early Thursday morning
across much of southwest Kansas. Temperatures around 35 degrees
will be possible west and north of the Garden City area.

Friday morning temperatures will be in the low to mid 30s west of
a Larned to Ashland line.

Days 2-7 Hazards
----------------
* Thursday
  - Non thunderstorm wind: Limited risk
  - Freeze: Significant risk

* Friday
  - Lightning: Limited risk
  - Freeze: Significant risk

* Saturday
  No hazards.

* Sunday
  No hazards.

* Monday
  - Lightning: Limited risk

* Tuesday
  - Lightning: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required south of a Larned to Dodge
City to Meade line during the afternoon.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

In the hours before

Special weather statement, May 8, 5:43 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Dodge City KS
543 AM CDT Wed May 8 2019

KSZ084-081130-
Morton KS-
543 AM CDT Wed May 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND SOUTHWESTERN STANTON
COUNTIES UNTIL 630 AM CDT...

At 542 AM CDT, Doppler radar was tracking a strong thunderstorm very
near Elkhart, moving northeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Elkhart, Richfield and Wilburton.

LAT...LON 3739 10204 3720 10158 3699 10180 3699 10204
TIME...MOT...LOC 1042Z 219DEG 26KT 3701 10191

RBURG

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:13 PM CDTSpecial Weather StatementDDCBarber47 min
May 7, 7:53 PM CDTSpecial Weather StatementDDCPratt37 min
May 7, 8:28 PM CDTSpecial Weather StatementDDCPratt32 min
May 7, 8:30 PM CDTSpecial Weather StatementDDCBarber30 min
May 7, 8:44 PM CDTSpecial Weather StatementDDCBarber31 min
May 7, 8:48 PM CDTSevere Thunderstorm WarningDDCBarber27 min
May 7, 9:11 PM CDTAreal Flood WarningDDCBarber15 hr
May 7, 9:23 PM CDTAreal Flood WarningDDCPratt9 hr
May 7, 11:21 PM CDTDense Fog AdvisoryDDCEllis, Finney, Ford, Grant, Gray, Hamilton and 12 more9 hr
May 8, 5:43 AM CDTSpecial Weather StatementDDCMorton47 min
May 8, 9:04 AM CDTAreal Flood WarningDDCComanche, Kiowa, Pratt27 hr
May 8, 12:49 PM CDTAreal Flood WarningDDCBarber24 hr
May 8, 3:38 PM CDTFreeze WatchDDCEllis, Finney, Ford, Grant, Gray, Hamilton and 9 more20 hr

Nearby

River Flood Warnings in Kansas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.